Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 5, NWS Tucson, AZ

March 31, 2009

NWS Tucson, AZ issued this wind advisory at Mar 31, 2009, 2:50 PM MST. It took effect at Apr 1, 2009, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2009, 2:50 PM MST (21:50 UTC)
In effect from
Apr 1, 2009, 11:00 AM MST
Expired
Apr 1, 2009, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 312150
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
250 PM MST TUE MAR 31 2009

AZZ019-030-035-010530-
/O.NEW.KTWC.WI.Y.0005.090401T1800Z-090402T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
250 PM MST TUE MAR 31 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY. 

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN WEDNESDAY AND
BRING GUSTY SOUTHWEST TO WEST WINDS TO THE AREA STARTING LATE IN THE
MORNING AND CONTINUING INTO EARLY EVENING. SUSTAINED WIND SPEEDS WILL
BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH. AREAS OF BLOWING
DUST ARE POSSIBLE WITH THESE GUSTY WINDS DURING THE AFTERNOON HOURS
BEFORE THEY DIMINISH AFTER SUNSET WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
5 follow-up statements
000 
WWUS75 KTWC 010430
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
930 PM MST TUE MAR 31 2009

AZZ019-030-035-011415-
/O.CON.KTWC.WI.Y.0005.090401T1800Z-090402T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
930 PM MST TUE MAR 31 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
WEDNESDAY. 

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN WEDNESDAY
AND BRING GUSTY SOUTHWEST TO WEST WINDS TO THE AREA STARTING LATE
IN THE MORNING AND CONTINUING INTO EARLY EVENING. SUSTAINED WIND
SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH.
AREAS OF BLOWING DUST ARE POSSIBLE WITH THESE GUSTY WINDS DURING
THE AFTERNOON HOURS BEFORE THEY DIMINISH AFTER SUNSET WEDNESDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 010951
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
251 AM MST WED APR 1 2009

AZZ019-030-035-011800-
/O.CON.KTWC.WI.Y.0005.090401T1800Z-090402T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
251 AM MST WED APR 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN AND BRING
GUSTY SOUTHWEST TO WEST WINDS TO THE AREA STARTING LATE IN THE
MORNING AND CONTINUING INTO EARLY EVENING. SUSTAINED WIND SPEEDS
WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 50 MPH. AREAS OF
BLOWING DUST ARE POSSIBLE WITH THESE GUSTY WINDS DURING THE
AFTERNOON HOURS BEFORE THEY DIMINISH AFTER SUNSET WEDNESDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
000 
WWUS75 KTWC 011717
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1017 AM MST WED APR 1 2009

.A LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL MOVE INTO NEW
MEXICO BY THIS EVENING. THIS WILL BRING GUSTY SOUTHWEST TO WEST
WINDS TO MUCH OF SOUTHEAST ARIZONA...WITH THE STRONGEST WINDS
EXPECTED CLOSER TO THE MEW MEXICO BORDER. 

AZZ019-030-035-012300-
/O.CON.KTWC.WI.Y.0005.090401T1800Z-090402T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
1017 AM MST WED APR 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY IS IN EFFECT UNTIL 7 PM MST THIS EVENING.

SOUTHWEST WINDS HAVE ALREADY BEGUN TO INCREASE ON MOUNTAINTOPS. THESE
WINDS WILL CONTINUE TO INCREASE AND MIX DOWN INTO THE VALLEY BY
MID AFTERNOON...WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS TO
50 MPH. AREAS OF BLOWING DUST ARE ALSO LIKELY BY LATE AFTERNOON
WITH VISIBILITIES DOWN TO ONE MILE IN SPOTS. THIS WILL BE
ESPECIALLY TRUE NEAR PLOWED FIELDS...CONSTRUCTION AREAS...AND THE
WILLCOX PLAYA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. AREAS OF BLOWING DUST CAN
ALSO BE EXPECTED WHICH MAY LOWER VISIBILITIES SIGNIFICANTLY. THIS
COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
PYTLAK
000 
WWUS75 KTWC 012122
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
222 PM MST WED APR 1 2009

.WINDS HAVE INCREASED AS EXPECTED THIS AFTERNOON OVER SOUTHEAST
ARIZONA...WITH SEVERAL REPORTS OF SUSTAINED WINDS BETWEEN 25 AND
35 MPH. GUSTS OVER 40 MPH HAVE ALSO BEEN MEASURED AT DOUGLAS-
BISBEE AIRPORT...SIERRA VISTA...SAFFORD AND SEVERAL MOUNTAINTOP 
LOCATIONS. THESE WINDS WILL GENERALLY PEAK BETWEEN 4 AND 6 PM MST...
AND DIMINISH SLOWLY AFTER SUNSET. HOWEVER...THE WINDS WILL REMAIN
RATHER GUSTY ON MOUNTAINTOPS UNTIL THE LOW PRESSURE SYSTEM OVER
THE CENTRAL ROCKIES MOVES SOUTHEAST INTO THE PLAINS AFTER MIDNIGHT.

AZZ019-030-035-020200-
/O.CON.KTWC.WI.Y.0005.000000T0000Z-090402T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
222 PM MST WED APR 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH... WILL CONTINUE
THROUGH EARLY EVENING. AREAS OF BLOWING DUST ARE ALSO LIKELY WITH
VISIBILITIES AS LOW AS ONE MILE NEAR NEAR PLOWED FIELDS...
CONSTRUCTION AREAS...AND THE WILLCOX PLAYA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. AREAS OF BLOWING DUST CAN
ALSO BE EXPECTED WHICH MAY LOWER VISIBILITIES SIGNIFICANTLY. THIS
COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
PYTLAK
000 
WWUS75 KTWC 020202
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
702 PM MST WED APR 1 2009

AZZ019-030-035-020315-
/O.EXP.KTWC.WI.Y.0005.000000T0000Z-090402T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
702 PM MST WED APR 1 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS CONTINUE TO GRADUALLY DECREASE ACROSS SOUTHEAST ARIZONA.
WINDS ARE EXPECTED TO CONTINUE FALLING BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

TURNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 31, 2:40 PM MST, 10 minutes earlier.

Area forecast discussion, Mar 31, 2:40 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
240 PM MST TUE MAR 31 2009

.SYNOPSIS...A SERIES OF STORM SYSTEMS WILL MOVE ACROSS NORTHERN
ARIZONA THIS WEEK BRINGING WIND TO SOUTHERN ARIZONA. THESE SYSTEMS
ARE SPACED TO AFFECT US ABOUT EVERY OTHER DAY...WEDNESDAY...FRIDAY
AND MONDAY. THE FRIDAY SYSTEM MAY DIP FAR ENOUGH SOUTH FOR A CHANCE
OF SHOWERS FRIDAY NIGHT INTO SATURDAY.

&&

.DISCUSSION...ACTIVE PATTERN NEXT SEVEN DAYS WITH SYSTEMS MOVING
THROUGH THE AREA ABOUT EVERY OTHER DAY.

ABUNDANT SUNSHINE TODAY UNDER DRY BRISK NORTHWEST FLOW ALOFT WITH A
BREAK IN THE WIND. WINDS TO PICK UP AGAIN WEDNESDAY AS ANOTHER
SYSTEM MOVES THROUGH THE GREAT BASIN. CLOUDS ASSOCIATED WITH THIS
SYSTEM HAS MOVED INTO NORTHERN ARIZONA THIS AFTERNOON AND WILL
SPREAD ACROSS THE AREA LATE TONIGHT THROUGH WEDNESDAY. BULK OF
LOW-MID LEVEL MOISTURE WILL BE UP ACROSS NE AZ/NW NM...THUS EXPECT
VERY VERY SLIGHT CHANCE OF SHOWERS IN THE WHITES WEDNESDAY
AFTERNOON/EVENING. HIGHS WEDNESDAY WILL BE SLIGHTLY WARMER THAN
TODAY. MAIN FOCUS FOR WEDNESDAY THOUGH WILL BE THE INCREASING WINDS
AND FIRE WEATHER CONCERNS (WHICH IS SPELLED OUT IN THE FIRE WEATHER
SECTION BELOW). STRONGEST WINDS WILL BE EAST OF TUCSON WITH SPEEDS
IN THE ADVISORY CATEGORY. THUS WILL HOIST A WIND ADVISORY FOR
GRAHAM...GREENLEE AND COCHISE COUNTIES WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING.

THE AREA WILL BE IN BETWEEN SYSTEMS THURSDAY RESULTING IN LESS WIND.
THE WIND RETURNS FRIDAY ALONG WITH A CHANCE OF SHOWERS FRIDAY NIGHT
INTO SATURDAY MORNING. LATEST MODEL RUNS SUGGEST THAT THIS SYSTEM
MAY COME IN A BIT SLOWER WITH TIGHTEST GRADIENT MOVING OVER THE AREA
FRIDAY NIGHT. STILL LOOKING AT A BREEZY TO WINDY DAY. STRONG HEIGHT
FALLS FRIDAY NIGHT INTO SATURDAY MORNING AS TROF AXIS MOVES THROUGH
THE AREA. MOISTURE A BIT LIMITED WITH THIS SYSTEM BUT STILL LOOKING
AT A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS ALONG WITH MUCH
COOLER TEMPERATURES SATURDAY.

SECOND HALF OF THE WEEKEND LOOKS BEAUTIFUL WITH TEMPERATURES
REBOUNDING NICELY. EARLY PART OF NEXT WEEK UP IN THE AIR DUE TO
MODEL DIFFERENCES WITH RESPECTS TO ANOTHER SYSTEM POTENTIALLY
IMPACTING THE AREA. THE GFS MODEL IS MORE PROGRESSIVE WHILE THE
EUROPEAN IS MUCH SLOWER. HAVE LEANED TOWARD THE EUROPEAN AT THIS
TIME.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL DROP SOUTHEAST INTO THE
FOUR CORNERS REGION ON WEDNESDAY. THIS WILL RESULT IN STRONG AND
GUSTY WINDS ACROSS PORTIONS OF SOUTHEAST ARIZONA. THE COMBINATION OF
THE STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO
VERY HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS FROM THE LATE MORNING THROUGH EARLY EVENING HOURS ACROSS
THE EASTERN TWO-THIRDS SOUTHEAST ARIZONA. SUSTAINED 20 FOOT WEST TO
NORTHWEST WINDS OF 15 TO 30 MPH AND GUSTS UP TO 45 MPH ARE EXPECTED.
WINDS ARE EXPECTED TO BE A LITTLE LESS ACROSS CENTRAL AND WESTERN
PIMA COUNTY AS WELL AS THE WESTERN HALF OF PINAL COUNTY...WITH WINDS
IN THE 10 TO 20 MPH SUSTAINED RANGE AND GUSTS TO AROUND 30 MPH.
RELATIVE HUMIDITIES ARE EXPECTED TO BOTTOM OUT WEDNESDAY AFTERNOON
IN THE UPPER SINGLE DIGITS TO MIDDLE TEENS. THEREFORE...THE NATIONAL
WEATHER SERVICE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING ON WEDNESDAY...WHICH WILL BE IN EFFECT FROM 11 AM MST TO 7
PM MST FOR ALL OF FIRE WEATHER ZONES 146 AND 148...AS WELL AS THE
FAR NORTHEASTERN PORTIONS OF FIRE WEATHER ZONE 147 (EASTERN SECTIONS
OF SOUTHEAST PINAL COUNTY).

LESS WIND IS EXPECTED ON THURSDAY BEHIND THIS SYSTEM. ANOTHER SYSTEM
WILL THEN BRING BREEZY TO WINDY CONDITIONS ON FRIDAY AND SATURDAY...
AND THUS ADDITIONAL FIRE WEATHER CONCERNS.

&&

.AVIATION...A MAINLY CLEAR SKY WILL PREVAIL ACROSS SOUTHEAST ARIZONA
INTO WEDNESDAY MORNING...WITH SOME HIGH CLOUDS POSSIBLY BRUSHING THE
FAR SOUTHEAST CORNER AND SOME MID LEVEL CLOUDS IN THE WHITE
MOUNTAINS WEDNESDAY AFTERNOON AND EVENING. WEST/NORTHWEST WINDS AT 5
TO 15 KTS THIS AFTERNOON AND EARLY EVENING WILL BECOME LIGHT AND
DIURNALLY DRIVEN LATER TONIGHT INTO EARLY WEDNESDAY MORNING. WINDS
WILL THEN PICK UP INTO THE BREEZY TO WINDY CATEGORY FROM THE LATE
MORNING HOURS THROUGH THE EARLY EVENING HOURS WEDNESDAY ACROSS THE
EASTERN TWO-THIRDS OF SOUTHEAST ARIZONA. EXPECT SUSTAINED WEST TO
NORTHWEST WINDS AT 20-30 KTS AND GUSTS TO NEAR 40 KNOTS WEDNESDAY
AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.CLIMATE...THE MARCH CLIMATE REPORT FOR TUCSON HAS BEEN POSTED ON
OUR WEBSITE. HIGHLIGHTS INCLUDE 7TH WARMEST AND 24TH DRIEST MARCH ON
RECORD. THE JANUARY THROUGH MARCH PERIOD WILL GO INTO THE RECORD
BOOKS AS THE 2ND WARMEST ON RECORD.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
   WIND ADVISORY WEDNESDAY AFTERNOON AND EVENING FOR THE FOLLOWING
    COUNTIES (GRAHAM...GREENLEE AND COCHISE)

   FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR FIRE
    WEATHER ZONES 146 AND 148 INCLUDING GREENLEE...GRAHAM
    COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 31, 2:50 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
250 PM MST TUE MAR 31 2009

AZZ019-030-035-011400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
250 PM MST TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RED FLAG WARNING IN EFFECT FROM 11 AM MST TO 7 PM MST WEDNESDAY
FOR LOW HUMIDITIES...STRONG WINDS AND HIGH TO VERY HIGH FIRE DANGER.

WIND ADVISORY IN EFFECT FROM 11 AM MST TO 7 PM MST WEDNESDAY.

A BREAK FROM THE WIND THURSDAY BEFORE STRONG WINDS RETURN TO THE
AREA FRIDAY WHICH WILL BRING UP FIRE WEATHER CONCERNS AGAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-033-034-011400-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
250 PM MST TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RED FLAG WARNING IN EFFECT FROM 11 AM MST TO 7 PM MST WEDNESDAY
FOR LOW HUMIDITIES...STRONG WINDS AND HIGH TO VERY HIGH FIRE DANGER.

A BREAK FROM THE WIND THURSDAY BEFORE STRONG WINDS RETURN TO THE
AREA FRIDAY WHICH WILL BRING UP FIRE WEATHER CONCERNS AGAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:05 AM MSTFire Weather WatchTWC10 hr
Mar 31, 2:57 PM MSTRed Flag WarningTWC28 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.